Florida, 2002

Damaging Wind in Florida, July 7, 2002

July 7, 2002 · NWS TAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 7, 12:45 PM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Jul 7, 12:45 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT SUN JUL 7 2002

VISUAL SATELLITE IMAGERY SHOWING CU FORMING WITH SEA BREEZE ALONG FL
BIG BEND...& SHOULD SEE ADDITIONAL FORMATION OVER EASTERN FL
PANHANDLE. WITH NE-E FLOW...PENETRATION WILL NOT BE THAT FAR INLAND.
WEST COAST SEA BREEZE ALSO PUSHING INLAND...& WITH ENERGY
APPROACHING...SHOULD LIGHT UP THINGS PRETTY GOOD OVER SE GA. CLOUD
MASS WITH CONVECTION OFF GA & SC COAST SHOWING SOME MOVEMENT
E-SE...WITH SOME CONVECTION NOW IN SC COASTAL AREAS. RUC & MESOETA
STILL MAINTAIN TREND TO PUSH THIS ENERGY SE & OVER CWA THIS LATE
AFTERNOON TO EVENING...BUT DO WEAKEN IT. RUC HAS A BIT FARTHER SE
TREND THAN MESOETA. EVENING POP WILL BE IN THE FORECAST. OTHERWISE
SURFACE ANALYSIS HAS BOUNDARY WEAKENING & STALLING OVER NORTH-
CENTRAL GA TO NORTH-CENTRAL AL. EARLIER WEAK TROUGH NOT SEEN IN
PATTERN MUCH NOW. THETA-E GRADIENT STILL DEPICTING NORTHERN BOUNDARY
WELL.

MODEL SOLUTIONS ARE CONSISTENT WITH THE LARGE SCALE FEATURES...BUT
DO HAVE SMALL SCALE DIFFERENCES. EAST SURFACE FLOW CONTINUES THROUGH
TUESDAY THEN BECOMES MORE SE. SEA BREEZE CONVECTION LOOKS TO BE MAIN
TRIGGER FOR AFTERNOON & EVENING SCATTERED CONVECTION...AS MODELS
BUILDING RIDGE A BIT OVER GULF & N FL. BY TUESDAY...AN EASTERLY WAVE
APPEARS ON ALL MODELS...WITH A LOW IN THE CENTRAL GULF. ETA ON
TUESDAY SENDS LARGE CONVECTION AREA TO WEST COAST OF FL...WHILE AVN
SOLUTION SIMILAR BUT NOT AS MUCH QPF. LONGER RANGE AVN EVENTUALLY
TAKES LOW TO NORTH GULF OFF FL PANHANDLE BY THURSDAY. THIS WILL BE A
WAIT & SEE SITUATION. THIS ALSO CONSISTENT WITH TROPICAL PREDICTION
CENTERS TREND. ALSO...MODEL SOUNDINGS INDICATE EAST FLOW THROUGH
MID-WEEK WITH PRECIP WATER VALUES OF AROUND 1.75 INCHES...THEN MORE
SE FLOW BY WEDNESDAY. THE ATMOSPHERE GRADUALLY BECOMES A BIT MORE
STABLE BY MID-WEEK WITH LESS IMPULSES & THE UPPER RIDGING.
TEMPERATURES REMAIN CURRENT TREND WITH LOWER TO MID 70S AS
LOWS...WHILE AROUND 90 TO SOME MID 90S. MODEL TEMPS KEEP HIGHS IN
LOWER 90S...BUT HAVE SEEN SOME MID 90S IN SPOTS.

FIRE WX: NO HEADLINES. AS WINDS INCREASE WITH EAST FLOW...DISPERSION
VALUES WILL RISE SOME & APPROACH CAUTION LEVELS...BUT AT THIS TIME
JUST WILL BE MONITORED.

MARINE FORECAST: NO HEADLINES FIRST 24 HOURS. BUT AS EAST FLOW PICKS
UP INTO MID-WEEK...MAY REACH SCEC.

EXTENDED: SURFACE HIGH RIDGE AXIS WILL SETTLE OVER THE NORTHER GULF
INTO WEDNESDAY...WHICH WILL SET UP A S-SW FLOW. WILL SEE INCREASED
CHANCE OF AFTERNOON & EVENING SHOWERS & TSTMS. WILL ALSO MONITOR
ANY TROPICAL LOW FORMATION.

PRELIM NUMBERS...
TLH  073 092 073 093 3333
PFN  075 089 075 089 3333
DHN  072 092 073 092 2222
ABY  071 092 072 092 3333
VLD  072 092 072 092 3333

.TLH...
.AL...NONE.
.GA...NONE.
.FL...NONE.

MCT

In the hours before

Special weather statement, Jul 7, 11:00 AM EST, 5 hours 10 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-080200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 PM EDT SUN JUL 7 2002

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...PARTS OF THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG
BEND.

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE
AREA THIS AFTERNOON AND EVENING. MOST OF THE THUNDERSTORMS WILL
OCCUR OVER SOUTH-CENTRAL GEORGIA AND THE EASTERN HALF OF THE FLORIDA
BIG BEND. THE THREAT FOR ANY SEVERE STORMS IS LOW...BUT SOME STRONG
THUNDERSTORMS ARE POSSIBLE...AND THESE ARE LIKELY TO PRODUCE HEAVY
RAIN...DANGEROUS AND FREQUENT LIGHTNING...AND GUSTY WINDS.

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

7-TREXLER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
July 7, 4:10 PM EST
Where
Jackson County, Malone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
30.950, -85.167

Several downed trees on State Roads 2 and 135, and along Butler Road. Reported by the Jackson County Sheriff.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306858.